Jump to content

Stopping The Menstrual Cycle With Birth Control Pills


khaarina
 Share

Recommended Posts

Like many women with dysautonomia, my symptoms are much worse before, during, and after my period, so my doc gave me a prescription for Loestrin 21 1/20. He said it should eventually stop my period. Has anyone else here tried using BC pills to stop their periods? Did it help? Were their any adverse effects?

Link to comment
Share on other sites

I have not tried that brand before. In the past I did skip my period with the pill. I have been symptomatic lately and may do that again. Let me know how you do on that pill...

Link to comment
Share on other sites

I used yaz for years to have a period every 3-4 months. I just skipped the fake 4 pills at the end of each pack and started a new pack. It was heaven! I went months without that 2 week flare i was use to getting evey month and could prepare for the 2 weeks evey few months. but then i had to stop yaz becasue of health issues (liver enzymes) and then the added risks that come taking yaz. My doc prescribed loestrine24 but my body didnt tolerate it so now im on neuvaring and trying to do the same thing...dont get nearly as good of results. Each time I change a ring I get sick as could be an hour later for 2-3 hours.

Oh the reason I had a period every few months instead of stoping it completely was that becasue Im only 21 my doc said it would be healthier for my future fertility and health in general.

So all in all. Yes, ive done it and it was great! but make sure your on the best birth control for your body and see your gyn if you have any symptoms out of the ordinary.

Good Luck!

Link to comment
Share on other sites

I was on loestrin (wicked expensive!)/microgestin (the generic form) from April until October during which time my regular bc Aviane was back-ordered and not easily available to my pharmacy. it made my tachycardia worse and super upset my stomach EVERY day. it stopped by period altogether over the summer (I wasn't trying to stop my period, it just happened) but my experience with it is was not good at all and have had much better luck now that I am back on the Aviane which helps prevent anemia from my vWBs.

Link to comment
Share on other sites

im not good on bcntrl but i took yaz for 4 months...the only bcntrl ive taken for more than 2 mth. honestly, i hate the whole concept of it and I think it affects well being, i think the dude whether or not your hubb should just wear the shell or you if you don't want kids. but I am almost infertile i think cuz i have been with my man 4 8 yrs and no birth control and 1 son. who is the BESTEST OF LIL GUYS EVER! I love him so much:) i just had 2 cocktails so don't mind me so much if I sound stupid:)

Link to comment
Share on other sites

  • 2 months later...

I am bumping this topic. I am currently having problems with this. My doctor does not want me to do birth control because I do not have the low bp, I have the high bp spikes He is afraid of strokes. But I have such problems right before and during. The past few days I could tell it wasn't going t be good, the bp wasn't bad but I had problems with bad gas (just walking can bring it on), not being able to sleep, nauseous, appetite gone, sweating off and on (when I am not my usual freezing). Yesterday I drank my usual amount, but I had to urinate tons. Like every hour, large amounts. Now I usually have to go often, but not these amounts.

Today I started and I was hoping it would help some of these symptoms, but on top of this, my bp is going up with standing (so far not too high) and I am sooooo tired. I actually fell asleep during the day, which unless I am down from a flare I do not ever do. I have forced myself up, My body feels like I have a large magnet that is pulling it to the ground. I am also have some, not too bad pressure in the usual sternum area, that I get when I have flares .I have children coming home ( I am suppose to drive and pick them up in 1 1/2 hours).

So what are peoples opinion- is there anything to help this besides birth control? Do I try and drink more? How can I keep it from going right out? Should I force myself to exercise. Any suggestions would be great. I just don't want this to get any worse and turn into a large, longer down cycle.

Thanks

Link to comment
Share on other sites

I was on the mirena iud (stopped my period for 2+ years) went off in October/November and have returned to normal cycle. Honestly don't notice much of a difference. On BC I felt crappy all the time, off of it I feel better sometimes and much worse other times of cycle, so kind of both bad options LOL! Waiting for next period then trying bc pill...but planning to have a monthly period as it feels more natural to me. Sorry can't be more helpful

Link to comment
Share on other sites

I've been on Mirena for years (of course changing out when necessary), I don't think I've had a period for about 7 years, that part has been wonderful. I was dx with POTS about 4 years ago, so I don't think that this has anything to do with anything regarding my dx. It is quite nice to not have to worry about periods though. I don't feel any different during any particular time of the month, although since my POTS dx. it seems as though I feel as though I have menopause, hangover and flu together almost daily. Don't know if there is any correlation.

Link to comment
Share on other sites

I was on birth control for years mostly due to the fact that my doctor thought it would help with my frequent migraines. My worst migraines were with my period so it made sense to me. Over the years, my migraines increased until I was at 18+ a month. I was beginning to not believe them and went off of birth control. Over the next 6 months, my migraines decreased by 50% and the ones I did get were much less intense.

Right now, I've been bleeding for over 3 months and I've been seeing a doctor who believes in natural thyroid medication and bio-identical hormones. He was irate when he heard I had been on birth control for so many years! I'm beginning to think that my problems I'm having now is due to being on birth control for too long. I'm in my 40's and I now wish I hadn't used them so much. Obviously, I can't prove this but I'm amazed at how many people I know who are having issues with their periods and end up with a hysterectomy at an early age!

I'm not telling you not to use birth control but just telling you my story to get you thinking about this. I think too many doctors are putting women on birth control way too easily. I know there are definitely very good reasons for being on it but I just want to caution you so you don't end up with additional problems later on like I have!

Brenda

Link to comment
Share on other sites

I stop my periods and its fantastic. I have low blood pressure though so being on the pill actually helps plus I have always had terrible period pain so for me it's a great option. I have never noticed any particular side effects.

I realise it's not for everyone. Like anything though, everyone responds differently so what is great for some could be not so great for others.

Link to comment
Share on other sites

If you have migraines, many doctors will refuse to put you on the combined pill due to the increase in stroke risk.

I agree that a lot of doctors put women on hormonal contraception too easily. It seems that often it's done simply to stop or mask symptoms without actually doing a diagnosis first to see what's causing the symtpoms.

Link to comment
Share on other sites

My doctor just told me last week that not having estrogen and progesterone levels high enough can make dysautonomia much worse. She is upping mine since she's pretty sure I'min full menopause and estrogen is a vasoconstrictor. She said she has teenagers who have to take the pill all the time to stop their periods or else they just collapse for 3/4 of the day when on their periods. If you don't have migraines associated with hormones it might work for you! I'm nervous because I do, so even a tiny increase in estrogen caused more migraines in the past. I'm stuck between a rock and a hard place with the two issues!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...